Georgia, 2008

Hail and Damaging Winds in Georgia, February 26, 2008

February 26, 2008 · NWS TAE · 13 events in 7 counties and zones

Severe thunderstorms produced damage to trees, power lines, and several structures across portions of southwest and south central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe thunderstorms produced damage to trees, power lines, and several structures across portions of southwest and south central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 26, 8:50 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 26, 8:50 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST TUE FEB 26 2008

...SEVERE WEATHER EXPECTED TODAY WITH WINDY CONDITIONS THROUGH
WEDNESDAY...
...FREEZING TEMPERATURES EXPECTED WEDNESDAY NIGHT...

.UPDATE...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS A VIGOROUS SHORT
WAVE TROUGH MOVING INTO THE WRN OH/TN VALLEYS. A 40-50 KT WSW LOW
LEVEL JET COMBINED WITH FAVORABLE UPPER DIFFLUENCE AHEAD OF THE
TROUGH IS SETTING THE STAGE FOR SEVERE WEATHER ACROSS MUCH OF THE
REGION TODAY. A COLD FRONT EXTENDS FROM NRN AL TO ERN LA WITH A
PREFRONTAL TROUGH JUST AHEAD OF THE COLD FRONT FROM NWRN GA TO THE
WRN FL PANHANDLE. A SQUALL LINE IS ORIENTED ALONG THIS SURFACE
TROUGH AND IS MOVING INTO A REGION OF MOIST UNSTABLE AIR MASS (MID
60F DEW POINTS SURGING NWD INTO SERN AL/ERN FL PANHANDLE). THIS
SQUALL LINE IS MOVING FAIRLY RAPIDLY EWD (50-60 KTS)...AND WILL
AFFECT OUR WRN ZONES BETWEEN 14Z AND 16Z...AND AREAS TO THE EAST
INTO THE AFTERNOON. HAVE COORDINATED WITH THE SPC...AND A SVR TSTM
WATCH WILL BE IN EFFECT FOR OUR ENTIRE CWFA UNTIL 20Z.

&&

.MARINE...EXERCISE CAUTION CONDITIONS CONTINUE AT BUOY 42039 AND
WINDS WILL PICK UP TO ADVISORY CRITERION LATER THIS MORNING. SEAS
WILL FOLLOW SHORTLY THEREAFTER. WE COULD EASILY SEE SUSTAINED WINDS
AROUND 25 KNOTS...ESPECIALLY BEHIND THE FRONT LATER TODAY AND
TONIGHT. WINDS WILL NOT DROP BELOW ADVISORY CRITERIA UNTIL WEDNESDAY
EVENING.

&&

.AVIATION...IFR CIGS AND MVFR/IFR VIS ARE STILL AFFECTING MOST OF
THE TAF SITES THIS MORNING...BUT CONDITIONS ARE IMPROVING QUICKLY AT
DHN OUT AHEAD OF THE SQUALL LINE. THESE IMPROVEMENTS WILL BE
SHORT-LIVED...AS THE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
APPROACH THE AREA WITH FREQUENT LIGHTNING...WIND GUSTS OF 40 MPH OR
GREATER...TORRENTIAL DOWNPOURS...AND POSSIBLY SOME HAIL. THESE
STORMS WILL CONTINUE TO MARCH QUICKLY EASTWARD THROUGH THE MORNING
HOURS...AND EVENTUALLY IMPACT ALL OF THE TAF SITES FROM NW TO SE.

&&

.HYDROLOGY...MARIANNA CRESTED A FEW FEET ABOVE FLOOD STAGE...WITH
THE FLOOD WAVE TRAVELING DOWNSTREAM AND FLOODING ALTHA TODAY AND
LASTING INTO FRIDAY. BLOXHAM SHOULD BE CRESTING TODAY A FEW FEET
ABOVE FLOOD STAGE. HAVANA HAS CRESTED...BUT WILL CONTINUE TO
EXPERIENCE MODERATE FLOODING THROUGH THE END OF THE WEEK. AREAL
FLOODING CONTINUES IN SRN LEON COUNTY DUE TO MUNSON SLOUGH DRAINAGE.
TODAYS CONVECTION SHOULD PROGRESS EWD AT A DECENT CLIP...SO BASIN
AVERAGE QPF SHOULD REMAIN UNDER AN INCH. FOR MORE DETAILS ON THE
RIVERINE FLOODING...SEE THE NWS TALLAHASSEE WEB PAGE FOR THE LATEST
FLOOD WARNINGS AND RIVER FORECASTS PROVIDED THROUGH OUR LOCAL AHPS
SITE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  40  53  24  58 /  80  20  00  00  00
PANAMA CITY  70  41  53  35  60 /  90  10  00  00  00
DOTHAN       66  34  51  29  59 /  90  10  00  00  00
ALBANY       68  35  51  28  57 /  90  10  00  00  00
VALDOSTA     72  39  52  28  57 /  80  20  00  00  00
CROSS CITY   77  42  54  27  59 /  80  60  00  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     RED FLAG WARNING FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY FROM 8 AM TODAY TO 7 PM EST WED ALL LEGS.

&&

JAMSKI/GOULD
Hazardous weather outlook, Feb 26, 5:48 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EST TUE FEB 26 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-271100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
548 AM EST TUE FEB 26 2008 /448 AM CST TUE FEB 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TODAY...

.DAY ONE...TODAY AND TONIGHT...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE ENTIRE FORECAST AREA...WITH DAMAGING STRAIGHT LINE
WINDS AND HAIL THE MAIN THREAT. HOWEVER...STORMS EARLY IN THE DAY
WILL BE IN AN ENVIRONMENT OF SUFFICIENT LOW LEVEL SHEAR TO PRODUCE
A THREAT FOR ISOLATED TORNADOES...ESPECIALLY IN ANY DISCRETE CELLS
THAT DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE. DEEP LAYER SHEAR
PROFILES WILL BECOME MORE UNIDIRECTIONAL WITH TIME...BUT SPLITTING
SUPERCELLS WILL REMAIN POSSIBLE WITH THE RIGHT MOVERS POSING THE
TORNADO THREAT AND THE LEFT MOVERS A HAIL THREAT. THE STORMS WILL
AFFECT SOUTHEAST ALABAMA AND CENTRAL PORTIONS OF THE FLORIDA
PANHANDLE THIS MORNING...SOUTHWEST GEORGIA AND WESTERN PORTIONS OF
THE FLORIDA BIG BEND AROUND MIDDAY...AND SOUTH CENTRAL GEORGIA AND
THE EASTERN BIG BEND IN THE AFTERNOON AND EVENING HOURS. THE
ENTIRE FRONTAL SYSTEM IS EXPECTED TO REMAIN PROGRESSIVE...THUS
LIMITING THE IMPACT TO ALREADY SWOLLEN AREA RIVERS. MANY RIVERS
REMAIN IN FLOOD ACROSS SOUTH GEORGIA AND NORTHWEST FLORIDA.
CONSULT LOCAL FLOOD WARNINGS AND FLOOD STATEMENTS FOR RIVER
CREST FORECASTS AND POTENTIAL FLOODING IMPACTS.

WINDS OVER THE AREA WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS
TO 30 MPH TODAY. THIS WILL POSE A HAZARD TO BOATERS ON AREA LAKES
AND A LAKE WIND ADVISORY IS IN EFFECT FROM MID MORNING UNTIL JUST
BEFORE SUNSET.

THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. WINDS OVER THE GULF OF MEXICO ARE
EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS THIS MORNING IN THE
PREFRONTAL ONSHORE FLOW...AND GET EVEN HIGHER AS FRONTAL PASSAGE
SHIFTS WINDS TO THE NORTHWEST LATE TODAY AND TONIGHT.

FINALLY...MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT ON
GUSTY NORTHWEST WINDS. WIND CHILL READINGS WILL DROP INTO THE
LOWER TO MID 20S WEDNESDAY MORNING OVER SOUTHEAST ALABAMA AND
PARTS OF SOUTHWEST GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT...WITH FREEZE
DURATIONS OF 6 TO 8 HOURS OVER RURAL INLAND AREAS. IN FACT...A
HARD FREEZE WILL BE POSSIBLE IN THE NORMALLY COLDER AREAS OF THE
FLORIDA BIG BEND AND SOUTH GEORGIA. COASTAL AND URBAN AREAS WILL
NOT GET QUITE AS COLD. A LIGHT FREEZE IS ALSO EXPECTED THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Feb 26, 9:28 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EST TUE FEB 26 2008

GAZ120-122-261530-
QUITMAN-RANDOLPH-
928 AM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH
COUNTIES...

* UNTIL 1030 AM EST

AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EUFAULA...MOVING EAST AT 50 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 26, 9:46 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 AM EST TUE FEB 26 2008

FLZ011-GAZ155-156-261530-
DECATUR-JACKSON-SEMINOLE-
946 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...JACKSON AND
SEMINOLE COUNTIES...

* UNTIL 1030 AM EST/930 AM CST/

AT 941 AM EST/841 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF DONALSONVILLE TO MARIANNA...MOVING NORTHEAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
  WEST BAINBRIDGE BY 1020 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 26, 9:50 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EST TUE FEB 26 2008

GAZ121>124-142-261530-
CALHOUN-CLAY-EARLY-RANDOLPH-TERRELL-
950 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...EARLY...
RANDOLPH AND TERRELL COUNTIES...

* UNTIL 1030 AM EST

AT 946 AM EST/846 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF CUTHBERT TO 6 MILES SOUTHWEST OF ABBEVILLE...MOVING EAST
AT 40 MPH.

THESE STORMS WILL BE NEAR...
  CUTHBERT BY 1000 AM EST.
  SHELLMAN BY 1010 AM EST.
  EDISON BY 1020 AM EST.
  BLAKELY BY 1025 AM EST.
  MORGAN BY 1030 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 26, 10:13 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EST TUE FEB 26 2008

GAZ145-146-261600-
COLQUITT-MITCHELL-
1013 AM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND MITCHELL
COUNTIES...

* UNTIL 1100 AM EST

AT 1008 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF WHIGHAM...OR 13 MILES
NORTHEAST OF BAINBRIDGE...MOVING EAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  PELHAM BY 1025 AM EST.
  MOULTRIE BY 1045 AM EST.
  NORMAN PARK BY 1050 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 26, 10:21 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1021 AM EST TUE FEB 26 2008

ALZ067-069-GAZ121>127-142>144-261600-
BAKER-CALHOUN-CLAY-DOUGHERTY-EARLY-HENRY-HOUSTON-LEE-MILLER-RANDOLPH-
TERRELL-WORTH-
1021 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY...
DOUGHERTY...EARLY...HENRY...HOUSTON...LEE...MILLER...RANDOLPH...
TERRELL AND WORTH COUNTIES...

* UNTIL 1100 AM EST/1000 AM CST/

AT 1019 AM EST/919 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF SMITHVILLE TO DAWSON TO 6 MILES NORTH OF EDISON TO TAYLOR...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF DAWSON TO DAWSON
TO 10 MILES SOUTHEAST OF CUTHBERT TO 6 MILES SOUTHWEST OF DOWNTOWN
DOTHAN...MOVING EAST AT 65 MPH.

THESE STORMS WILL BE NEAR...
  COWARTS BY 930 AM CST.
  BLAKELY BY 1035 AM EST.
  MORGAN BY 1040 AM EST.
  LEESBURG BY 1045 AM EST.
  LEARY BY 1050 AM EST.
  ALBANY BY 1100 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 26, 10:24 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EST TUE FEB 26 2008

FLZ016-026-261615-
GADSDEN-LIBERTY-
1024 AM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LIBERTY
COUNTIES...

* UNTIL 1115 AM EST

AT 1018 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF CHATTAHOOCHEE...OR 22
MILES SOUTHWEST OF BAINBRIDGE...MOVING EAST AT 40 TO 45 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Colquitt

When
February 26, 10:45 AM EST
Where
Colquitt County, 2 mi S of Moultrie
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.151, -83.800

Four pine trees were blown down on U.S. Highway 319.

Hail, Colquitt

When
February 26, 10:45 AM EST
Where
Colquitt County, Hartsfield
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.220, -83.980

Penny size hail was reported in Hartsfield.

Thunderstorm Wind, Thomas

When
February 26, 10:50 AM EST to 11:15 AM EST
Where
Thomas County, 5 mi NW of Thomasville to Patten
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.881, -84.030

Several trees were blown down across the northern half of the county. An old barn was destroyed. Straight line wind damage was confined within this storm. In the northeast part of the county near Patten, two sheds were destroyed. One small grain silo was destroyed, with the debris strewn 200 yards. Phone lines were knocked out, with 200 homes without power.

Thunderstorm Wind, Turner

When
February 26, 11:25 AM EST to 11:26 AM EST
Where
Turner County, Ashburn
Measured
60 kt (69 mph) estimated gust
Property damage
$500,000
Reported by
Fire Department/Rescue
Coordinates
31.700, -83.670

A grain silo was destroyed. Several buildings were blown off their foundations. Several trees were uprooted. Sixty-two structures sustained damage to shingles and roofs.

Thunderstorm Wind, Lowndes

When
February 26, 11:48 AM EST
Where
Lowndes County, Hahira
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.980, -83.370

Several trees and power lines were down.

Thunderstorm Wind, Lowndes

When
February 26, 11:50 AM EST
Where
Lowndes County, 1 mi S of Hahira
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.965, -83.370

A few trees were blown down along U.S. Highway 41 South.

Thunderstorm Wind, Lowndes

When
February 26, 11:51 AM EST
Where
Lowndes County, 1 mi S of Hahira
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.965, -83.370

A few downed trees blocked the intersection of Union and Hall Roads.

Thunderstorm Wind, Ben Hill

When
February 26, 12:00 PM EST
Where
Ben Hill County, Fitzgerald
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.720, -83.250

Several trees were blown down on North Main Street in Fitzgerald.

Thunderstorm Wind, Lowndes

When
February 26, 12:00 PM EST to 12:10 PM EST
Where
Lowndes County, Clyattville
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
30.680, -83.320

Straight line winds snapped power poles and trees. There were trees on top of several homes and across county and secondary roads. Uprooted trees knocked holes in the roof of the United Methodist Church in Clyattville. A roof was lifted off a home on Johnson Road.

Thunderstorm Wind, Irwin

When
February 26, 12:02 PM EST to 12:05 PM EST
Where
Irwin County, 1 mi N of Ocilla to 3 mi E of Ocilla
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
31.614, -83.250

Straight line winds tossed cargo trailers around at the Forest River Plant near Ocilla.

Thunderstorm Wind, Brooks

When
February 26, 12:50 PM EST
Where
Brooks County, 2 mi SSE of Barwick
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.853, -83.717

Trees and power lines were toppled on Dixie Barwick Highway and Webster Road.

Hail, Lowndes

When
February 26, 1:20 PM EST
Where
Lowndes County, Hahira
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.980, -83.370

Nickel size hail was reported.

Thunderstorm Wind, Lowndes

When
February 26, 1:20 PM EST
Where
Lowndes County, Hahira
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.980, -83.370

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81268, 81269, 81270, 81271, 81272, 81273, 81274, 81275, 81276, 81277, 81278, 81279, 81280.